MAUDE Adverse Event Report: COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN FORTREX 0.035 OTW PTA BALLOON CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number A35HPV12040080
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the fortrex 0.035in otw pta balloon catheter was received for evaluation.No ancillary devices or cine images from the procedure were received.The device was received in a post-inflation state.The exterior of the balloon chamber was covered with sanguine residue.A 10cc water filled syringe was attached to the proximal hub luer lock and the guidewire lumen was flushed: a steady stream of sanguine tinted fluid that turned clear was observed exiting the distal end of the dilatation catheter.A 0.035¿ guidewire was loaded through the distal tip of the dilatation catheter and navigated out the proximal hub with ease.A 10cc water filled syringe was attached to the inflation lumen of the y-manifold: a vacuum was able to be pulled and maintained.A 20cc water filled syringe with manometer was attached to inflation lumen of the y-manifold and the balloon chamber was inflated to its nominal pressure of 8atm.The dilatation catheter was able to maintain nominal pressure.The dilatation catheter was inflated to its rated burst pressure of 14atm.The dilatation catheter was able to maintain its rated burst pressure.A vacuum was drawn, and the balloon chamber was able to be fully deflated.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It is reported a balloon burst occurred.No patient injury was reported.A different balloon was used to complete the procedure.

Brand Name
FORTREX 0.035 OTW PTA BALLOON CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key7933383
Report Number2183870-2018-00455
Device Sequence Number16378909
Product Code LIT
UDI-Device Identifier00821684057872
UDI-Public00821684057872
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142654
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2021
Device Catalogue NumberA35HPV12040080
Device Lot NumberA693010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2018
Initial Report FDA Received Date10/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1